It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Women's Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-19-2008, 11:49 AM   #1
Senior Veteran
(female)
 
Join Date: Jun 2004
Location: Louisiana, USA
Posts: 661
rush_rulz HB User
Cramps with a "Fake Period" on the pill

This may seem like a dumb question. But yet, my Dr. tells me I should be concerned/talk to him if it keeps up. But, why in the world would one cramp when they have a "fake" period on the pill? I've been on the pill 7 years, I hardly think I've ovulated in awhile!

I also have endo-it was removed in surgery a year ago. Yet, I still cramp. Which makes no sense to me. Just wondering if anyone had an idea....
__________________
In a town of chimpanzees I was a Monkey....
~Beck

 
Old 06-20-2008, 08:31 AM   #2
Senior Veteran
(female)
 
Kszan's Avatar
 
Join Date: Jun 2006
Posts: 4,989
Kszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB User
Re: Cramps with a "Fake Period" on the pill

When you're not on the pill, you know, your body knows when it's time to have a period, and your hormones start fluctuating, and that's what sets off the period to start. It's an all natural process, and the cramps occur when the uterus contracts in order to expel the shedded uterine lining.

Ok but when you're on the pill, that process is entirely artificial. The chemicals in the pill supress your natural menstrual cycle and ovulation, so none of it happens due to natural reasons. It tricks your body into thinking it's perpetually pregnant. However, your hormones fluctuate as a result of being on the placebo week. And the reason why it takes a couple of days after being on placebos to get your fake period is because the level of hormones have to drop enough to trigger the uterus to shed its lining.

And since cramps are a direct result of shedding the uterine lining, then you obviously still get cramps, even if it's a fake period. The fact that you're having a period at all, regardless of whether it's a fake period or a real period, you're going to have cramps. It's the uterus contracting to expel the blood. That's just how your body works.

 
Sponsors Lightbulb
   
Old 06-20-2008, 10:46 AM   #3
Senior Veteran
(female)
 
Join Date: Jun 2004
Location: Louisiana, USA
Posts: 661
rush_rulz HB User
Re: Cramps with a "Fake Period" on the pill

If that's the case (not saying I don't believe you), then why would the Dr keep telling me I shouldn't hurt? It doesn't make much sense to me. This may seem graphic, but what exactly is my uterus expelling if it isn't uterine lining?
__________________
In a town of chimpanzees I was a Monkey....
~Beck

 
Old 06-20-2008, 04:07 PM   #4
Senior Veteran
(female)
 
Join Date: Nov 2002
Location: Ontario, Canada
Posts: 5,391
Thisby HB UserThisby HB UserThisby HB UserThisby HB UserThisby HB UserThisby HB UserThisby HB UserThisby HB UserThisby HB UserThisby HB UserThisby HB User
Re: Cramps with a "Fake Period" on the pill

Despite that some people call it a 'fake' period, it is still a period and your body still goes through all the same functions as if you were having a 'natural' period. Your body is still shedding (or attempting to shed) your uterine lining. Just because a chemical is telling your body when to do it, does not make it any less real.

I see it like, just because you have a bowel movement because you took a laxative, it's still a bowel movement. It's not a 'fake' bowel movement, lol.

I don't know why your doctor would tell you it shouldn't hurt. Many women experience less cramping because the amount of lining is reduced but being on the pill is no guarantee you will be pain free... weird.

 
Old 06-20-2008, 06:43 PM   #5
Senior Veteran
(female)
 
Kszan's Avatar
 
Join Date: Jun 2006
Posts: 4,989
Kszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB User
Re: Cramps with a "Fake Period" on the pill

Right, being on the pill isn't going to make the cramps entirely go away. It never did for me! Some women are lucky and their cramps are very reduced when on the pill. But others, like me, have no effect on the painfulness of cramps.

You must have a doctor who doesn't know the pill very much. It's not a gynecologist is it? Scary that a doctor wouldn't know this information, it's pretty much common sense?! I would highly suggest you find a doctor who actually, you know, knows something about practicing medicine?!?!

 
Old 06-23-2008, 08:22 AM   #6
Senior Veteran
(female)
 
Join Date: Jun 2004
Location: Louisiana, USA
Posts: 661
rush_rulz HB User
Re: Cramps with a "Fake Period" on the pill

Maybe I should clarify- thought I added this in my frist post, but I have endo and he (Dr who is a gyno and specializes in fertility too) removed the endo-he then said the pain should be dramatically reduced and since I'm not 'really' ovulating, I should not be in this much pain-but that I'd still hurt somewhat.

For me, its almost as if every other month is terrible pain, the other times its managable pain....
__________________
In a town of chimpanzees I was a Monkey....
~Beck

 
Old 06-23-2008, 03:28 PM   #7
Senior Veteran
(female)
 
Kszan's Avatar
 
Join Date: Jun 2006
Posts: 4,989
Kszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB User
Re: Cramps with a "Fake Period" on the pill

I think you're confusing ovulation pain with period pain. They happen at two different times in your cycle. If you weren't on the pill then it's possible to have a slight pain during ovulation as well as during menstruation. It happens to a lot of women.

Anyway, it appears as though you're asking about ovulation cramps rather than menstrual cramps because you specifically mention ovulation. Are you at all referring to menstrual cramps during the period? Because, again, that happens at two different times during the cycle, so I'm thinking perhaps I misunderstood what you were asking about?

 
Old 06-25-2008, 07:58 AM   #8
Senior Veteran
(female)
 
Join Date: Jun 2004
Location: Louisiana, USA
Posts: 661
rush_rulz HB User
Re: Cramps with a "Fake Period" on the pill

Hi Kszan,

Yes, I guess I interpreted what my Dr said when he mentioned "since you aren't ovulating, you shouldn't cramp" to mean that I should have no cramps-since I am not ovulating. However, you are right, if I am having a period regardless of "fake" or not, I'd still hurt from the motions, if you will, of passing whatever you end up passing when you are on the pill and it isn't *really* uterine lining. But you still pass stuff, so therefore, I am sure that's got to be why I still hurt.

AND he told me that my uterus (this was the follow up to my Laproscopy last year) that my uterus (I am 27 , never had kids or even been pregnant so no miscarriages either) is that of a woman who has had 4 kids because of the scaring/stretching (I think the term he used was "striated"). So....keeping that in mind, no wonder I still hurt, but its frustrating...why go through a Laproscopy which took about a WEEk for me to recover properly, when I'm still going to cramp??
__________________
In a town of chimpanzees I was a Monkey....
~Beck

 
Old 06-25-2008, 01:55 PM   #9
Senior Veteran
(female)
 
Kszan's Avatar
 
Join Date: Jun 2006
Posts: 4,989
Kszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB User
Re: Cramps with a "Fake Period" on the pill

Keeping in mind also, if you had a lap done for endo, the fact that you had endo at all would possibly result in still having cramps, because he may not have gotten rid of all the scarring. It has been known to happen. And the stuff you pass during your period is still your uterine lining, even if you're on the pill. Just wanted to clarify.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
"period" twice a month for the past 7 months??? xtina84 Women's Health 1 05-23-2008 09:00 AM
Will the "induced" period after Provera count as a period?? CW1984 Infertility 2 11-15-2007 10:48 PM
Creating a fake "reality" MyPlague Mental Health 5 07-06-2006 04:12 PM
continually using bc to "skip" period summer550 Birth Control 4 08-22-2005 06:26 PM
"Fake" squat BobK07 Exercise & Fitness 8 03-29-2005 12:38 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Alesse
Diflucan
Flagyl
Ibuprofen
Motrin
  Naproxen
Provera
Tylenol
Vicodin Yasmin




TOP THANKED CONTRIBUTORS



STLouisgal (54), Kszan (41), Titchou (39), twohands (23), Seraph (19), solofelix (16), janewhite1 (14), sjb (12), ladybud (12), Vanilla Kiss (10)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (859), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:53 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!